Alert archive / Montana / Red Flag Warnings in 2024
Red Flag Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Sep 28, 2024, 10:54 AM MDT for 7 counties in Montana. It took effect at Sep 29, 2024, 12:00 PM MDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 28, 2024, 10:54 AM MDT (16:54 UTC)
- In effect from
- Sep 29, 2024, 12:00 PM MDT
- Expired
- Sep 29, 2024, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 3:43 PM MDT | NON-TSTM WND GST 50 | 22 Sw Cameron, MT | Mesonet station BTKM8 Burnt Creek RAWS. |
| Sep 29, 3:47 PM MDT | NON-TSTM WND GST 50 | 10 Wsw Grant, MT | Mesonet station BRRM8 Brenner RAWS. |
| Sep 29, 4:37 PM MDT | NON-TSTM WND GST 64 | 5 Ene Dillon, MT | ASOS station KDLN Dillon Airport. |
| Sep 29, 4:47 PM MDT | NON-TSTM WND GST 53 | 10 Wsw Grant, MT | Mesonet station BRRM8 Brenner RAWS. |
| Sep 29, 6:00 PM MDT | NON-TSTM WND GST 55 | 6 Wsw Big Sky, MT | Mesonet station YCTIM Yellowstone Club - Avalanche. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2736 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086 WWUS85 KMSO 281654 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 1054 AM MDT Sat Sep 28 2024 MTZ110-111-300300- /O.NEW.KMSO.FW.W.0007.240929T1800Z-240930T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 1054 AM MDT Sat Sep 28 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: A dry cold front will bring gusty winds and low RHs Sunday afternoon and evening, leading to critical fire weather conditions. The stronger winds and lower RHs are favored for locations east of the Continental Divide * Winds: Southwest to west 20 to 25 mph with gusts to 45 mph. * Minimum humidities: 8 to 15 percent. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Sep 28, 12:54 AM MDT, 10 hours earlier.
Area forecast discussion, Sep 28, 12:54 AM MDT, 10 hours before
Area Forecast Discussion National Weather Service Missoula MT 1254 AM MDT Sat Sep 28 2024 ...Gusty Southwest to West Winds Sunday... .DISCUSSION...Go out and enjoy this awesome Fall weather today. It doesn't get much better than this in late September across the Northern Rockies, sunny skies with well above normal temperatures in the 80s. This will likely be the last 80 degree day across the region until next spring. A strong dry cold front will move through the entire Northern Rockies Sunday. Strong southwesterly winds will develop in the afternoon with frequent gusts ranging from 25-40 mph. Area lakes will be choppy. The very dry conditions with strong gusty winds will result in fire weather concerns across southwest Montana fire zones. Cooler weather will occur behind the front and persist through next week. While high temperatures in the 60s next week will feel much cooler, this is actually normal for early October. In fact the weather will be sunny and dry with a few afternoon breezes next week, aka a great start to October. Mostly clear skies will bring near freezing temperatures across the Western Montana valleys Monday and Tuesday mornings. Temperatures cool into the mid and upper 30s across central Idaho. && .AVIATION...VFR flying conditions will occur at all terminals through Sunday morning (20/1200z). && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:13 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 35 hr |
| Sep 28, 1:44 PM MDT | Freeze Watch | MSO | Flathead, Granite, Lake, Lincoln, Mineral, Missoula and 2 more | 21 hr |
Nearby
Red Flag Warnings in Montana, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.